Alert archive / Kansas / Red Flag Warnings in 2008
Red Flag Warning 10, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Apr 6, 2008, 12:09 PM CDT for 11 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2008, 12:09 PM CDT (17:09 UTC)
- Expired
- Apr 6, 2008, 4:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 46 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 5.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KGLD 061709 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1109 AM MDT SUN APR 6 2008 ...DRY AND WINDY CONDITIONS EXPECTED INTO THE AFTERNOON... .DEWPOINTS OVER THE AREA HAVE DROPPED TO VERY LOW VALUES. WINDS IN THE 15 TO 30 MPH RANGE WITH GUSTS UP TO 40 MPH WILL COMBINE WITH THE LOW RELATIVE HUMIDITIES TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. RELATIVE HUMIDITIES SHOULD REMAIN LOW THROUGH THE AFTERNOON. HOWEVER...WIND SPEEDS SHOULD DECREASE ENOUGH DURING THE LATE AFTERNOON TO ALLOW CONDITIONS TO IMPROVE. COZ252>254-KSZ001>004-013>016-027>029-NEZ079>081-062100- /O.NEW.KGLD.FW.W.0010.080406T1709Z-080406T2100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-DUNDY-HITCHCOCK- RED WILLOW- 1109 AM MDT SUN APR 6 2008 /1209 PM CDT SUN APR 6 2008/ ...RED FLAG WARNING IN EFFECT UNTIL 3 PM MDT /4 PM CDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 3 PM MDT /4 PM CDT/ THIS AFTERNOON. WINDS BEHIND A STORM SYSTEM OVER THE NORTHERN PLAINS WILL CONTINUE INTO THE MIDDLE AFTERNOON HOURS. THESE WINDS COMBINED WITH EXTREMELY LOW DEWPOINTS WILL CREATE DANGEROUS FIRE CONDITIONS INTO THE AFTERNOON. WINDS WILL BEGIN TO DECREASE AROUND 3 PM MDT (4 PM CDT). A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ BULLER
1 follow-up statement
000 WWUS83 KGLD 062059 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 259 PM MDT SUN APR 6 2008 COZ252>254-KSZ001>004-013>016-027>029-NEZ079>081-062200- /O.EXP.KGLD.FW.W.0010.000000T0000Z-080406T2100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-DUNDY-HITCHCOCK- RED WILLOW- 259 PM MDT SUN APR 6 2008 /359 PM CDT SUN APR 6 2008/ ...RED FLAG WARNING WILL EXPIRE AT 3 PM MDT /4 PM CDT/ THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 3 PM MDT /4 PM CDT/ THIS AFTERNOON. THE WINDS HAVE BEGUN TO DECREASE...AND WILL CONTINUE TO DECREASE OVER THE NEXT HOUR. THERE ALSO HAS BEEN A SLIGHT RECOVERY IN THE RELATIVE HUMIDITIES. SO THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ BULLER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Apr 6, 6:44 AM CDT, 5 hours 25 minutes earlier.
Area forecast discussion, Apr 6, 6:44 AM CDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 544 AM MDT SUN APR 6 2008 .DISCUSSION... 224 AM MDT SUN APR 6 2008 RELATIVELY QUIET WX ON SUNDAY UNDER SHORTWAVE RIDGING. NORTHWEST SURFACE WINDS WILL GRADUALLY DIMINISH AS PRESSURE GRADIENT RELAXES BEHIND THE PACIFIC COLD FRONT. GAVE SOME THOUGHT TO POTENTIAL RED FLAG CONDITIONS WITH VERY LOW DEW POINTS ADVECTING FROM THE NORTHWEST...BUT WINDS FORECAST TO SUBSIDE BY THE TIME THE LOWEST RH ARRIVES THIS AFTERNOON...SO DECIDED AGAINST IT. SECONDARY CANADIAN COLD FRONT WILL BACKDOOR THE FORECAST AREA LATE TONIGHT. MODELS GENERATING SOME LIGHT QPF ALONG THE PALMER DIVIDE IN THE WESTERN CWA. POINT SOUNDINGS SHOW INVERTED-V PROFILES...AND THINK IT WILL BE VIRGA TONIGHT WITH LITTLE CHANCE OF MEASURABLE PRECIPITATION. HOWEVER...SYNOPTIC SCALE LIFT WILL BE ON THE INCREASE THROUGH THE DAY ON MONDAY WITH APPROACH OF SHORTWAVE TROUGH. NAM/GFS STILL TRYING TO CUT OFF A CIRCULATION AT 700MB OVER EXTREME NORTHEAST COLORADO BY 00Z TUESDAY. NAM SOUNDINGS RAPIDLY SATURATE...WHILE GFS NOT QUITE SO AGGRESSIVE. GIVEN LOW LEVEL UPSLOPE FLOW AND DYNAMICS ALOFT...LIKE THE WETTER SOLUTIONS. PHASE WILL BE A PROBLEM...AS ICE LIKELY TO DEVELOP IN DENDRITIC GROWTH ZONE...BUT SURFACE WET BULB TEMPERATURES WILL BE NEAR OR JUST ABOVE FREEZING. EVEN IF SNOW MAKES IT TO THE SURFACE...HARD TO GAUGE POTENTIAL FOR ACCUMULATION WITH WARM SOIL/GROUND TEMPERATURES TO START. USED A VERY LOW SLR OF 5 FOR MONDAY...TRANSITIONING TO 10 MONDAY NIGHT IN EXPECTATION OF A WET SNOW OF AN INCH OR TWO NORTH OF THE INTERSTATE. AN INTENSE CUT OFF LOW IS FORECAST TO MOVE ACROSS THE CENTRAL HIGH PLAINS WEDNESDAY AND THURSDAY. THE POSITION OF THE 500MB LOW OVER SOUTHERN AND CENTRAL KANSAS SUGGESTS THE LOCAL AREA WILL BE ON THE COLD SIDE UNDER POSSIBLE DEFORMATION SNOW BAND. STILL A BIT EARLY BUT ADDED A MENTION OF SNOW IN WESTERN HALF OF THE FORECAST AREA ON THURSDAY BASED PRIMARILY ON PATTERN RECOGNITION AND TIME OF YEAR. 24 && .AVIATION... 538 AM MDT SUN APR 6 2008 CONDITIONS WILL REMAIN VFR THROUGH THE NEXT 24 HOURS ACROSS THE CENTRAL HIGH PLAINS...ALTHOUGH SKYCOVER WILL INCREASE OVERNIGHT WITH CEILINGS DROPPING FROM 15KFT AGL TO AROUND 8KFT BY 12Z MONDAY MORNING. GUSTY NORTHWEST SURFACE WINDS WILL DIMINISH AFTER 20Z AND TURN SOUTHEAST AFTER 03Z AS SURFACE HIGH PRESSURE MOVES INTO THE NORTHERN PLAINS AND A LOW PRESSURE CENTER BEGINS TO DEEPEN OVER EASTERN NEW MEXICO AND THE PANHANDLE REGION. LOCKHART && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && WFO GOODLAND
Hazardous weather outlook, Apr 6, 3:35 AM CDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 235 AM MDT SUN APR 6 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071330- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 235 AM MDT SUN APR 6 2008 /335 AM CDT SUN APR 6 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WET SNOW WILL BE POSSIBLE MONDAY AND MONDAY NIGHT IN THE TRI STATE AREA. AN INCH OR TWO MAY ACCUMULATE BY MONDAY NIGHT...MAINLY NORTH OF HIGHWAY 36. AN INTENSE STORM SYSTEM WILL MOVE ACROSS THE REGION WEDNESDAY AND THURSDAY...BRINGING A CHANCE FOR THUNDERSTORMS ON WEDNESDAY AND WINTER WEATHER ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
Nearby
Red Flag Warnings in Kansas, 2008Red Flag Warnings in Nebraska, 2008Red Flag Warnings in Colorado, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.